Hail, Cimarron
- When
- June 26, 2:02 PM CST
- Where
- Cimarron County, Griggs
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.600, -102.120
Severe thunderstorms moved across the western Oklahoma Panhandle during the afternoon hours and produced large hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the western Oklahoma Panhandle during the afternoon hours and produced large hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 26, 11:35 AM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1235 PM CDT TUE JUN 26 2007 .AVIATION... HARD TO FIGURE OUT WHAT TO DO WITH POSSIBILITY OF THUNDERSTORMS AT THE THREE TAF SITES THIS AFTERNOON. BEST MOISTURE WILL LIKELY BE TO THE EAST OF ALL THREE TAF SITES RESULTING IN A LOWER PROBABILITY OF STORMS. HOWEVER...FORECAST MODELS ARE SHOWING STORMS ROLLING IN FROM THE NORTHWEST LATE TONIGHT INTO EARLY TOMORROW MORNING. WITH SO MUCH UNCERTAINTY...WENT WITH CB REMARK IN CLOUD GROUP WITH HOPES OF PINPOINTING BETTER CHANCE FOR STORMS LATER THIS AFTERNOON THEN CARRY PROB30 GROUP FOR OVERNIGHT IN CASE STORMS DO ROLL IN FROM SOUTHEAST COLORADO. WILL KEEP CLOSE EYE ON CONDITIONS AND RADAR FOR POSSIBLE AMENDMENTS IF ANY AREA BECOMES MORE FAVORABLE FOR STORM DEVELOPMENT. SECOND ISSUE WILL BE LOW CLOUDS AND CEILINGS BEHIND WEAK FRONT THAT WILL PUSH INTO THE REGION. MODELS ARE HAVING A HARD TIME SHOWING THE FRONT AS THEY ALL ARE FORECASTING LARGE COMPLEX OF STORMS OVER THE AREA. WITH SOUTHEAST TO EASTERLY FLOW BEHIND THE FRONT PLUS ANY SURFACE MOISTURE LEFT BEHIND SHOULD STORMS MOVE OVER THE AREA...WENT AHEAD AND INSERTED IFR CEILINGS AT ALL THREE TAF SITES. WOULD NOT BE SURPRISED TO SEE LIFR TO IFR RANGE TOWARDS SUNRISE TOMORROW BUT HELD OFF FOR NOW. JORDAN && .PREV DISCUSSION... /ISSUED 726 AM CDT TUE JUN 26 2007/ AVIATION... ISOLATED THUNDERSTORMS FORMING OVER THE CENTRAL PANHANDLES WILL MOVE SOUTH THIS MORNING...UPDATED KAMA TAF TO INCLUDE THE STORMS THROUGH 14Z. ALSO LEFT MENTION OF THE IFR TO LIFR CIGS IN TEMPO GROUPS AT ALL TAF SITES WITH SLIGHTLY REDUCED VIS AND BR THROUGH 14Z. THINKING THE LOW CLOUDS WILL LIFT NEAR 14Z...THEN SEE VFR CIGS THROUGH 20Z OR SO. MOIST AND UNSTABLE AIR WILL REMAIN IN PLACE...BUT THE UPPER LOW OVER CENTRAL TEXAS WILL SHIFT SLIGHTLY WEST PROVIDING A BETTER CHANCE FOR PRECIP FOR THE PANHANDLES. INSERT PROB30 GROUPS AT ALL TAF SITES FROM 00Z TO 06Z ALTHOUGH IT APPEARS PRECIP MAY LINGER LATER INTO THE TAF PERIOD. WINDS WILL STAY GENERALLY OUT OF THE SOUTH TO SOUTHEAST UNTIL LATE IN THE TAF PERIOD WHEN A COLD FRONT WILL MOVE INTO THE PANHANDLES BRINGING THE WINDS TO A MORE EASTERLY DIRECTION. PREV DISCUSSION... /ISSUED 442 AM CDT TUE JUN 26 2007/ DISCUSSION... COMPLICATED PATTERN WAS PRESENT OVER THE SOUTHERN PLAINS EARLY THIS MORNING. TO THE EAST...AN UPPER LOW PRESSURE SYSTEM WAS NEARLY STATIONARY OVER WESTERN OKLAHOMA. UP NORTH...A FRONTAL SYSTEM LOCATED OVER THE NORTHERN PLAINS WAS WORKING SOUTH. SUBSIDENCE WAS SANDWICHED IN BETWEEN AS DEPICTED BY THE DRY REGION OVER THE PANHANDLES ACCORDING TO WATER VAPOR SATELLITE. WITH THE ENTRANCE OF THE FRONTAL BOUNDARY TONIGHT INTO WEDNESDAY...LOW LEVEL FORCING WILL ENHANCE THE LIFT AND WILL COMBINE WITH THE MOIST AIRMASS BEING FEED BY THE SYSTEM EAST OF THE AREA. EXPECT RAIN CHANCES TO INCREASE TONIGHT THROUGH WEDNESDAY NIGHT. THE UPPER LEVEL SYSTEM WILL BE SLOW TO EXIT WITHOUT A STRONG FEATURE TO MOVE IT OUT. AS A RESULT...POPS WILL BE SLOW TO DIMINISH AND COULD LINGER INTO FRIDAY NIGHT BEFORE THE EFFECTS OF THE BUILDING UPPER LEVEL RIDGE IS FELT. NUNEZ AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE.
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE JUN 26 2007 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS TODAY MAINLY ACROSS THE EASTERN PANHANDLES THIS AFTERNOON...THEN SPREADING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES OVERNIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER AN ISOLATED STORM MAY REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY.WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ONE OR TWO STORMS COULD REACH SEVERE LEVELS...PRODUCING HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGER AND SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 246 PM CDT TUE JUN 26 2007 OKZ001-262030- CIMARRON OK- 246 PM CDT TUE JUN 26 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN CIMARRON COUNTY... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF GRIGGS MOVING SOUTH AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER...GUSTY WINDS TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP WITH SHORT NOTICE. TAKE SHELTER UNTIL THE STORM HAS PASSED. JORDAN
The Amarillo radar (KAMA), 156 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40842, 40843.